MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA19-9 ASSAY; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR CA19-9 ASSAY; SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside the united states (ous) customer observed discordant elevated patient results with advia centaur xp ca19-9, lot 527 compared to lower results obtained on an alternate test method.The interpretation of results section of the advia centaur ca 19-9 instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Event or Problem Description
The customer reports observation of discordant patient results with advia centaur xp ca19-9, lot 527.Elevated initial results on 2 patient samples were obtained with advia centaur xp ca19-9, lot 527.The results were greater than the upper limit of normal (uln) of 35 u/ml and were not reported to physician(s).The same samples were retested on an alternate method and the results were lower (less than the method cutoff of 37 u/ml), in agreement with clinical pictures of the patients and reported to physicians as correct.There are no allegations of patient intervention or adverse health consequences due to the discordant ca19-9 results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2024-00337 initial report with the fda on 03-jan-2024.Siemens investigated an outside the united states (ous) customer observation of discordant elevated results for 2 patient samples tested with advia centaur xp ca19-9, lot 527 compared to lower results obtained on an alternate test method.Because there is no indication of a cancer diagnosis with these 2 patients the customer believed the alternate test method results, which are within the normal range, are correct and were reported.The customer was not able to provide the patient's medical status, other than the testing was for physical examination and a pelvic cyst with sample 2, or a list of medications/supplements the patient was taking.Reagent and instrument issues were ruled out based on quality control (qc) recovery within acceptable ranges and no issues were reported with other patient samples.The expected values section of the advia centaur ca 19-9 instructions for use (ifu) indicates 3.7% of samples from normal patients recovered >37 u/ml so a certain number of elevated results from normal patients can be expected for this assay.The limitations section of the ifu: states: "note do not interpret serum levels of ca 19-9 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed gi carcinoma frequently have levels of ca 19-9 within the range observed in healthy individuals.Additionally, elevated levels of ca 19-9 can be observed in patients with nonmalignant diseases.Measurements of ca 19-9 should always be used in conjunction with other diagnostic procedures, including information from the patient¿s clinical evaluation." the ifu also states: "warning the concentration of ca 19-9 in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity.The results reported by the laboratory to the physician must include the identity of the assay for ca 19-9 used.Values obtained with different assay methods cannot be used interchangeably.Values obtained with different assay methods cannot be used interchangeably.If, in the course of monitoring a patient, the assay method used for determining serial levels of ca 19-9 is changed, the laboratory must perform additional serial testing to confirm baseline values." the concentration of ca 19-9 in a given specimen determined with assays from different manufacturers can vary because of differences in assay methods, calibration, and reagent specificity.Based on the available information, the cause of the discordant result cannot be determined but siemens cannot rule out a sample issue or normal assay performance.The customer is operational.In section h6, the investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR CA19-9 ASSAY
Common Device Name
SYSTEM, TEST, CA19-9, FOR MONITORING AND MANAGEMENT OF PANCREATIC CANCER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key18437471
Report Number1219913-2024-00337
Device Sequence Number15212174
Product Code NIG
UDI-Device Identifier00630414574028
UDI-Public00630414574028
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K031393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2024
Device Model NumberN/A
Device Catalogue Number10491244
Device Lot Number50188527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown